Alert archive / Michigan / Freeze Warnings in 2015
Freeze Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Apr 23, 2015, 3:27 PM EDT for 10 counties in Michigan. It took effect at Apr 24, 2015, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 3:27 PM EDT (19:27 UTC)
- In effect from
- Apr 24, 2015, 2:00 AM EDT
- Expired
- Apr 24, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ionia County, MI, Kalamazoo County, MI, Kent County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 25 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS73 KGRR 231927 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EDT THU APR 23 2015 MIZ050-056>058-064>066-071>073-240330- /O.NEW.KGRR.FZ.W.0002.150424T0600Z-150424T1300Z/ MUSKEGON-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-EATON-VAN BUREN- KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...HOLLAND...HASTINGS...CHARLOTTE...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK 327 PM EDT THU APR 23 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. HAZARDOUS WEATHER... * TEMPERATURES BELOW FREEZING. IMPACTS... * UNPROTECTED TENDER VEGETATION WILL BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OSTUNO
2 follow-up statements
667 WWUS73 KGRR 240031 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 831 PM EDT THU APR 23 2015 MIZ050-056>058-064>066-071>073-241300- /O.CON.KGRR.FZ.W.0002.150424T0600Z-150424T1300Z/ MUSKEGON-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-EATON-VAN BUREN- KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...HOLLAND...HASTINGS...CHARLOTTE...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK 831 PM EDT THU APR 23 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL DROP BELOW FREEZING DURING THE OVERNIGHT HOURS AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE FRIDAY MORNING. IMPACTS... * UNPROTECTED TENDER VEGETATION WILL BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
239 WWUS73 KGRR 241302 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 902 AM EDT FRI APR 24 2015 MIZ050-056>058-064>066-071>073-241415- /O.EXP.KGRR.FZ.W.0002.000000T0000Z-150424T1300Z/ MUSKEGON-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-EATON-VAN BUREN- KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...HOLLAND...HASTINGS...CHARLOTTE...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK 902 AM EDT FRI APR 24 2015 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING AND THE FREEZE WARNING IS NO LONGER IN EFFECT. && $$ OSTUNO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Apr 23, 3:25 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 23, 3:25 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT THU APR 23 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/CLIMATE/MARINE
.SYNOPSIS...
ISSUED AT 325 PM EDT THU APR 23 2015
CLOUDS WILL FINALLY MOVE OUT TONIGHT BUT IT WILL BE COLD WITH LOW
TEMPERATURES IN THE 20S. SUNNY AND DRY WEATHER IS EXPECTED FRIDAY
BUT WET WEATHER COULD BE MOVING BACK IN ON SATURDAY AS LOW
PRESSURE TRACKS TO THE SOUTH OF LOWER MICHIGAN.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 325 PM EDT THU APR 23 2015
ANOTHER FREEZE WARNING FOR TONIGHT AS CLOUDS DEPART AND WINDS
DECREASE WITH SFC RIDGING REPLACING THE LOW LIFTING OFF TO THE
NORTHEAST. TEMPS ARE EXPECTED TO DROP INTO THE 20S AND COULD
CHALLENGE RECORD LOWS. SEE CLIMATE SECTION FOR DETAILS.
SUNNY AND MILDER WEATHER FINALLY MOVES IN FOR FRIDAY BUT THIS
APPEARS TO BE SHORT LIVED AS PLAINS CYCLONE MOVES EAST AND TRACKS
INTO THE OHIO VALLEY ON SATURDAY. NORTHERN EDGE OF THE CLOUDS AND
PRECIP SHIELD IS KEY TO THE FORECAST FOR SATURDAY. WENT WITH A
BLEND OF THE GFS AND ECWMF 12Z FORECAST GUIDANCE WHICH WOULD BRING
PRECIP INTO ALL BUT THE FAR NORTHERN FORECAST AREA. THE PRECIP MAY
START OFF AS A MIX SATURDAY MORNING ACROSS THE CENTRAL AND
NORTHERN FORECAST AREA AS INDICATED BY 12Z GFS SOUNDINGS AS THE
COLUMN SATURATES.
THE AMOUNT OF CLOUDS AND PRECIP WILL ALSO DETERMINE MAX TEMPS
SATURDAY AFTERNOON. WENT WITH MAXES A FEW DEGREES BLO MAV NUMBERS
BASED ON EXPECTED PRECIP AND CLOUDS THROUGH THE AFTERNOON.
THE PRECIP SHOULD TAPER OFF AND END SATURDAY EVENING POSSIBLY
ENDING AS A MIX WITH SNOW AND COLDER AIR MOVES IN BEHIND THE
DEPARTING LOW...BUT NO IMPACTS ARE EXPECTED EITHER AT THE
BEGINNING OR END OF THIS STORM AS PRECIP WOULD NOT BE HEAVY ENOUGH
OR AIR COLD ENOUGH FOR SLIPPER ROADS.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 325 PM EDT THU APR 23 2015
MUCH OF THE LONG TERM APPEARS DRY WITH A SLIGHT WARMING TREND TOWARD
THE MIDDLE OF THE WEEK.
AN UPPER LOW WILL REMAIN OVER NORTHERN NEW ENGLAND INTO THE FIRST
PART OF NEXT WEEK. THIS KEEPS THE ORIGIN OF OUR AIR COMING FROM THE
JAMES BAY REGION. THE MODELS HAVE TRENDED COOLER AND I HAVE INCHED
TEMPS DOWN SLIGHTLY FOR SUN/MON. FROST/FREEZE CONCERNS WILL
CONTINUE BOTH OF THESE NIGHT TOO...AS AREA FRUIT TREES THAT ARE
BEGINNING TO BUD...BEING THE MAIN CONCERN.
AS WE MOVE THROUGH THE WEEK THE NEW ENGLAND UPPER LOW SHIFTS OUT TO
SEA WITH SURFACE AND UPPER RIDGING TAKING PLACE OVER THE GREAT
LAKES. A GRADUAL MODERATION OF TEMPS SHOULD OCCUR BY WED/THU TO
NEAR NORMAL VALUES. THERE IS POOR AGREEMENT IN THE MODELS IN THIS
TIME FRAME...BUT IT APPEARS UPPER TROUGHING DEVELOPS WHICH COULD
BRING THE CHANCE OF A FEW SHOWERS. FOR NOW HAVE IT COVERED WITH 20
POPS TO ALLOW FOR THE MODELS TO COME INTO BETTER AGREEMENT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 124 PM EDT THU APR 23 2015
VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24 HOURS. CEILINGS
AROUND 4K FT WILL GRADUALLY LIFT AWAY LATER THIS AFTERNOON. THE
CLEARING LINE AS OF 17Z WAS NEARLY TO MKG AND WILL PROGRESS EAST.
MOST OF THE AREA SHOULD BECOME SCATTERED BY 21Z.
WEST NORTHWEST WINDS WILL REMAIN BRISK AND SHOULD BECOME A BIT
GUSTY AS THE CLEARING OCCURS. GUSTS TO AROUND 20 KNOTS CAN BE
EXPECTED UNTIL AROUND 00-01Z WHEN WINDS QUICKLY BECOME LIGHT.
LIGHT WINDS CAN BE EXPECTED INTO FRIDAY MORNING.
&&
.MARINE...
ISSUED AT 325 PM EDT THU APR 23 2015
WINDS AND WAVES WILL BE LIGHT AS HIGH PRESSURE DOMINATES THROUGH
FRIDAY NIGHT.
&&
.HYDROLOGY...
CORRECTED AT 1258 PM EDT THU APR 23 2015
HYDRO CONCERNS ARE FAIRLY MINIMAL OVER THE NEXT WEEK. RIVER LEVELS
ACROSS SOUTHWEST LOWER MICHIGAN ARE MOSTLY FALLING. DRY WEATHER IS
EXPECTED THIS AFTERNOON THROUGH FRIDAY NIGHT WITH SURFACE HIGH
PRESSURE SLIDING BY OFF TO OUR SOUTH. WIDESPREAD RAINFALL IS
POSSIBLE ON SATURDAY ACROSS SOUTHERN LOWER MICHIGAN. A TENTH TO
QUARTER INCH OF RAINFALL IS POSSIBLE SOUTH OF INTERSTATE 96. BUT DRY
WEATHER RETURNS SATURDAY NIGHT THROUGH NEXT WEEK. BRIEF RISES ARE
CERTAINLY POSSIBLE DUE TO SATURDAY RAINFALL...BUT RIVER FLOODING
IS NOT EXPECTED.
&&
.CLIMATE...
ISSUED AT 325 PM EDT THU APR 23 2015
HERE ARE THE RECORD LOWS FOR APRIL 24TH.
GRAND RAPIDS...26 SET IN 1969 AND 1971
LANSING........23 SET IN 1883...1892 AND 1999
MUSKEGON.......24 SET IN 1918.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR MIZ050-056>058-
064>066-071>073.
LM...NONE.
&&
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...JK
AVIATION...JK
HYDROLOGY...EBW
CLIMATE...OSTUNO
MARINE...OSTUNOHazardous weather outlook, Apr 23, 3:56 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 AM EDT THU APR 23 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 356 AM EDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE EXPECTED TONIGHT WHICH COULD DAMAGE ANY EMERGING TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-240800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 356 AM EDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
Nearby
Freeze Warnings in Michigan, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.